CSN Login
Members Online: 16

Hypothyroidism

denistd's picture
denistd
Posts: 486
Joined: Apr 2009

Hello, I am not a thyroid cancer patient, in 2009 I had stage 3 laryngeal cancer. Had chemo and radiation to the head and neck area. Earlier this year I got badly constipated and suffered great fatigue and achy feelings in my legs. My doctor tested my thyroid and it was showing hypothyroidism, I was told after the radiation that this may happen but did not know the symptoms. My doctor started me off on a low dose of levothyroxine and gradually increased it to 100mcg. A follow up blood test showed that my thyroid reading was now 0.35. he had me stop for a week then go back to the 50mcg. Follow up test showed up at 5.3 went to 75mcg. Point is, I still feel lousy, fatigue still, muscle aches and constipation, I also put on 10lbs seem****ly overnight. I am taking the medicine every morning at 5 am,I then get up at 6:30 and have my breakfast. I have not been taking the pill with 8 ounces of water, just popping it in and downing it with a mouthful of water. I have milk with my cereal and this of course has calcium in it. I only heard about these things today by going over some posts here. Any advice on how I can get to feel better, when I was on 100mcg I did feel better, still constipated but better. Thanks, Denis

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network